question-icon

I have a leaky gut and have started taking a

default
Posted on Thu, 14 Mar 2019
Question: I have a leaky gut and have started taking a probiotic for about a month now. I take it with milk which has Benifiber in it. Hours later when I eat I feel extremely full and uncomfortable. I seems to be getting rid of the bloated feeling I was having prior, but I don’t understand the feeling I’m getting after I’ve eaten. Any idea?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (5 hours later)
Brief Answer:
Probably the Benefiber

Detailed Answer:
Hello there,

The most likely cause of the full, uncomfortable feeling is the Benefiber. Benefiber and Metamucil and other fiber supplements can cause this problem if not started at a very small amount and increased slowly. It takes the body awhile to get used to it.

Another possibility is the probiotic itself. Some of the probiotic microorganisms are meant to be in the large intestine only and can cause some distention when in the wrong place.

However, I am suspecting it's due to the Benefiber. Maybe back off of that a bit so that you can control all of the variables to see what is going on.

Let me know if I can assist you further.

Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3137 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
I have a leaky gut and have started taking a

Brief Answer: Probably the Benefiber Detailed Answer: Hello there, The most likely cause of the full, uncomfortable feeling is the Benefiber. Benefiber and Metamucil and other fiber supplements can cause this problem if not started at a very small amount and increased slowly. It takes the body awhile to get used to it. Another possibility is the probiotic itself. Some of the probiotic microorganisms are meant to be in the large intestine only and can cause some distention when in the wrong place. However, I am suspecting it's due to the Benefiber. Maybe back off of that a bit so that you can control all of the variables to see what is going on. Let me know if I can assist you further. Regards